U.S. doctors online nowAsk doctors free
Wheeling, WV
A 22-year-old female asked:

Recently switched from aviane to falmina. having side effects. is this just my body readjusting or am i pregnant? last period was 11/15

2 doctor answers6 doctors weighed in
Dr. Mary David
Specializes in Obstetrics and Gynecology
It depends : It depends on which side-effects you are having . If you went straight from the last placebo in one package to the first pill in the new package it is unlikely that you are pregnant and some break through bleeding and spotting is common any time you change pills. It may be that you have side-effects with one pill and not the other because of some of the dyes and fillers too. Hope this helps.
Dr. Cynthia Archer
Internal Medicine 19 years experience
Need more info.: What is the reason you are concerned about pregnancy? You are not yet due to have a cycle until the next week or so. Very often switching birth control pills does result in some side effects, and breakthrough bleeding is probably the most common. If you haven't missed any pills, and if you are not taking any new medication other than Falmina, your pregnancy risk is low. Check a HPT for reassurance.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Oct 15, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.